To the Editor.
—The antiestrogen tamoxifen citrate frequently is used in the treatment of metastatic breast carcinoma and has been associated with remarkably few clinical side effects. Herein is a case of bone "flare," hypercalcemia, and jaundice after tamoxifen therapy.
Report of a Case.
—A 59-year-old woman, after having had a left radical mastectomy in 1974 for breast adenocarcinoma, had multiple bony metastases develop in September 1977. Fluoxymesterone therapy, 10 mg three times daily, was started. This seemed to stabilize her disease until May 1978, when she had left supraclavicular lymph node metastases develop. Fluoxymesterone therapy was discontinued. Chemotherapy with cyclophosphamide, methotrexate, and fluorouracil was given to her until October 1979. This therapy was then discontinued at the patient's request, although chemotherapy kept her disease stable.Two months after discontinuation of chemotherapy, tamoxifen citrate therapy, 10 mg two times daily, was started. After two weeks of therapy, she was admitted